Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 69, NWS Albuquerque, NM

June 26, 2006Bernalillo County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2006, 7:45 PM MDT for Bernalillo County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2006, 7:45 PM MDT (01:45 UTC)
Expired
Jun 26, 2006, 8:23 PM MDT
In force
38 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM MDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT MON JUN 26 2006

.DISCUSSION...CONVECTION FIRED ALONG EAST SLOPES OF THE SANGRE DE
CRISTO MOUNTAINS...FROM CHAMA TO TRES PIEDRAS AND OVER THE
GILA...SIMILAR TO SUNDAY...BUT NOT QUITE AS STRONG...AT MIDDAY.
ALSO STORMS HAVE ERUPTED OVER THE CHUSKAS...WHERE THEY WERE
GENERALLY ABSENT SUNDAY.

MODELS START TO WEAKEN THE EASTERLY LOW LEVEL GRADIENT THAT HAS
BROUGHT OCCASIONAL BOUTS OF GUSTY EAST WINDS THROUGH THE CENTRAL
MOUNTAIN CHAIN...AND SURGES OF MOISTURE TO THE CONTDVD AND WESTWARD.
THEREFORE EXPECT THAT WHILE OCCASIONAL EAST TO SOUTHEAST WINDS WILL
BLOW THROUGH PASSES INTO THE RIO GRANDE VALLEY...THE WIND WILL BE
MORE CONVECTIVELY DRIVEN...AND LIKELY OF SHORTER DURATION.

TUESDAY WILL CONTINUE TO BE RELATIVELY ACTIVE WITH NEW MEXICO
REMAINING ON THE EASTERN FRINGE OF THE UPPER HIGH. BUT BY
MIDWEEK...THE HIGH CENTER WILL BE SHIFTING EASTWARD AND EVENTUALLY
OVER NEW MEXICO.

SOME INDICATION IN THE MET GUIDANCE AT LEAST...DEWPOINTS WILL
EXPERIENCE A DRYING TREND OVER THE NORTHWEST QUARTER/THIRD OF THE
STATE BY WEDNESDAY. HOWEVER...850-500 MB THETA-E RIDGE AXIS EXTENDS
ACROSS EASTERN ARIZONA TO NORTHEAST NEW MEXICO WEDNESDAY. GFS SEEMS
NOT AS BULLISH ON THIS TREND. WILL PLAY UP WEDNESDAY/S WEATHER
TOWARDS THE NAM ATTM UNTIL A DRYING TREND IS OBSERVED.

NAM POSITIONS A WEAK UPPER LOW ALONG BAJA THURSDAY AFTERNOON WITH
THE UPPER HIGH CENTERED NEAR THE FOUR CORNERS. THE MODEL ALSO
IDENTIFIES A SHORT WAVE ROTATING AROUND THE EAST SIDE OF THE HIGH
AND DOWN THE EASTERN PLAINS. FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN TO THE TEXAS BORDER THE LOW LEVEL EASTERLY FLOW
PERSISTS. SO DESPITE THE RIDGE OVERHEAD...AND UNLIKE THE GFS...THE
NAM THINKS THURSDAY WILL BE RATHER ACTIVE.

THE END OF THE WEEK DOES APPEAR TO BE DRIER WITH THE HIGH CENTER
SETTING UP OVER NORTHERN NEW MEXICO AND SOUTHERN COLORADO. THE GOOD
THING IS THAT THE MODELS CONTINUE TO SHOW THE SUBTROPICAL MOISTURE
POOLED SOUTH OF THE BORDER.  ALL THAT/S NEEDED IS A WINDOW OF
OPPORTUNITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  88  56  91 /  20  20  20  20
GALLUP..........................  50  83  49  86 /  20  30  20  20
GRANTS..........................  52  81  49  84 /  40  30  30  30
GLENWOOD........................  55  91  55  94 /  40  30  30  30
CHAMA...........................  40  77  40  77 /  30  40  30  30
LOS ALAMOS......................  50  78  48  82 /  50  50  30  30
RED RIVER.......................  39  67  39  69 /  40  50  40  30
TAOS............................  45  76  44  79 /  50  50  30  30
SANTA FE........................  49  76  47  80 /  40  50  40  30
SANTA FE AIRPORT................  51  77  51  81 /  40  50  40  30
ESPANOLA........................  51  82  50  84 /  50  50  40  20
ALBUQUERQUE HEIGHTS.............  60  82  60  85 /  40  30  40  20
ALBUQUERQUE VALLEY..............  56  84  56  86 /  40  30  40  20
ALBUQUERQUE FOOTHILLS...........  58  82  58  84 /  50  40  40  30
ALBUQUERQUE WEST MESA...........  59  83  58  86 /  40  30  40  20
SOCORRO.........................  60  85  59  89 /  30  30  30  20
SANDIA PARK/CEDAR CREST.........  52  72  53  80 /  50  50  50  30
MORIARTY/ESTANCIA...............  50  77  50  84 /  40  50  40  30
CARRIZOZO.......................  57  82  56  86 /  30  20  30  30
RUIDOSO.........................  52  72  52  79 /  30  30  40  20
RATON...........................  45  72  46  81 /  30  30  30  20
LAS VEGAS.......................  47  73  46  77 /  50  50  30  30
ROY.............................  52  76  54  79 /  20  20  30  20
CLAYTON.........................  53  78  56  84 /  20  20  20  10
SANTA ROSA......................  54  81  56  86 /  30  30  30  30
TUCUMCARI.......................  56  82  57  88 /  20  20  20  10
FORT SUMNER.....................  58  82  60  88 /  20  20  30  20
CLOVIS..........................  57  83  58  88 /  20  20  20  10
PORTALES........................  58  83  59  89 /  20  20  20  10
ROSWELL.........................  61  84  60  90 /  20  20  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 26, 6:05 AM MDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 AM MDT MON JUN 26 2006

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
605 AM MDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE TO HEAVY RAIN
CAN BE EXPECTED THIS AFTERNOON ACROSS MANY PORTIONS OF THE STATE.
THIS HEAVY RAIN COULD CONTRIBUTE TO LOCALIZED FLOODING OF ARROYOS AND
SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

16

In the hours before

Special weather statement, Jun 26, 6:36 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
636 PM MDT MON JUN 26 2006

NMZ011-270115-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-

...STRONG THUNDERSTORM MOVING INTO NORTHERN TORRANCE COUNTY...

AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH 9
MILES SOUTHEAST OF STANLEY. MOVEMENT WAS SOUTH AT 15 MPH.

THIS STORM WILL AFFECT INTERSTATE 40 BETWEEN CLINES CORNERS AND
MORIARTY WITH STRONG AND GUSTY CROSS WINDS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

19
Special weather statement, Jun 26, 7:37 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 PM MDT MON JUN 26 2006

NMZ009-010-270230-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-

...STRONG THUNDERSTORM OVER EASTERN ALBUQUERQUE AND THE SANDIA
MOUNTAINS...

AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
SMALL HAIL OVER EASTERN ALBUQUERQUE AND THE SANDIA MOUNTAINS.
MOVEMENT WAS SOUTHEAST AT 5 MPH.

THIS STORM WILL PRODUCE VERY HEAVY RAIN WITH AMOUNTS UP TO THREE
QUARTERS OF AN INCH IN JUST 30 MINUTES. BLOWING DUST WILL ALSO
BRIEFLY RESTRICT VISIBILITY BELOW ONE HALF MILE AT TIMES.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CARNUEL...CEDAR
CREST...CEDRO...MIERA AND NORTH VALLEY.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:39 PM MDTSevere Thunderstorm WarningABQValencia66 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.